Alert archive / Louisiana / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 202, NWS Shreveport, LA

August 17, 2022Grant Parish, LaSalle Parish, Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 17, 2022, 3:37 PM CDT for Grant Parish, LaSalle Parish, Natchitoches Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2022, 3:37 PM CDT (20:37 UTC)
Expired
Aug 17, 2022, 4:15 PM CDT
In force
38 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA

The radar

The Ft Polk radar (KPOE), 67 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:09 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 17, 2:09 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
209 PM CDT Wed Aug 17 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Thursday Night)
Issued at 151 PM CDT Wed Aug 17 2022

Active short term forecast and it begins with the present weather
as we are dealing with a nearly stationary boundary extending from
near Sulphur Springs and Marshall, TX to just south of Shreveport
and Bossier City, onto near Coushatta and Columbia Louisiana.
Latest mesoanalysis showing pooling CAPE values near 3500-4000
J/KG along the boundary across NE TX into N LA and low level lapse
rates between 8-8.5 deg/km and thus, wet microbursts will be the
primary threat with any strong to severe convection from now
through about 9 pm this evening before we should begin to lose
some of the storm intensity. SPC currently has a Marginal Risk for
severe thunderstorms across our region to account for this threat
and though we cannot rule out a large hail report with the most
intense convection, the hot temperatures currently should result
in considerable melting of the hail before reaching the ground.
For the overnight portion of the forecast, kept the highest pops
centered near and south of the boundary for this evening as the
CAMS all indicate the boundary getting reinforced by the current
convection which should allow it to begin backdooring once again
to the south and southwest. Followed the HREF solution closely as
it seems to have a better handle on current timing and location
of the convection compared to other CAMS. This suggests that the
highest pop coverage is warranted near and south of the boundary
through the late evening hours with redevelopment of non-severe,
post-frontal storm coverage well north of the boundary across the
Middle Red River Valley of NE TX, SE OK and SW AR after midnight,
closer to the 850mb boundary which shows up well in the fcst
theta-e analysis across our northern third.

Convective coverage on Thu is going to be greatly dependent on
just how far south the current boundary moves south and west
through our region. A majority of the CAMS as well as the latest
run of the HREF are focusing on likely coverage across our
southern third and this is justified so while we should see
decreasing storm coverage across our northern third as we move
through the morning hours, storm coverage should be increasing
during the afternoon across our southern third with the aid of
differential heating. Needless to say, high temperatures will be
tapered by the cloud cover and precipitation coverage on Thu so
did not stray too far form the NBM numbers which agrees with this
line of thinking.

Kept highest pops across our far southern zones for Thu Night but
with the greatest coverage being mainly during the evening hours
before becoming more scattered in nature the later we go through
the night. Middle and upper 60s are likely for forecast low
temperatures across our northern most zones, welcome temperatures
we have not seen in sometime.

13

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 151 PM CDT Wed Aug 17 2022

Starting 12z Friday...Rain chances will continue or be ongoing
across areas near and south of the I-20 corridor Friday morning as
the frontal boundary continues to slowly push through the region.
PWATs will remain over 2" for Friday with models generally hinting
around a half an inch to an inch for portions of the area south of I-
20. Showers and thunderstorms should come to an end across the
region by Friday evening as the frontal boundary will continue to
push south of our area and stall across southern Texas and southern
Louisiana. Afternoon temperatures on Friday will range from around
the 90 degree mark into the mid 90s across the region.

Upper-level pattern will begin to shift some on Saturday with
troughing lifting to the northeast and out of our region. As a
result, we should see low-level southerly moisture stream back into
the region, aided by a developing surface low in the Gulf near the
Texas/Mexico border. This will bring a return of seabreeze and
diurnally driven convection with daytime heating for portions of our
southern and eastern zones. This pattern is favorable to an increase
in temperatures for Saturday, with afternoon highs forecast to be in
the lower to mid 90s across the region. As we move into Sunday,
models are showing that a longwave trough will try to develop to the
east of the Rockies. This should kick off another cool front that
will head towards our area. Rain chances could be ongoing Sunday
morning in association with this advancing frontal boundary and then
continue through much of the area on Sunday.

Rain chances will then remain in the forecast for our area for the
start of next week through at least the middle of next week. WPC
currently has our 1-7 day QPF at 2-4" across most of the region with
locally higher amounts possible across far northeast Texas,
southeast Oklahoma and southwest Arkansas. So we could be in for
some decent rainfall this weekend and into the start of next week.
So that is the good news, however, are you ready for the great news?
Afternoon high temperatures on Monday will range from the lower 80s
to upper 80s across the region. On Tuesday, temperatures are
expected to be slightly "cooler" than Monday with afternoon highs
only ranging from the lower to mid 80s.

/33/

&&

.AVIATION...
(18Z TAFS)
Issued at 1204 PM CDT Wed Aug 17 2022

Convection free across our terminal sites for the time being but
that will change over the next 3-6 hours as convection is expected
to begin developing along and in the wake of a frontal boundary,
impacting our I-20 terminals as well as the TXK/ELD terminals in
the 17/20z - 18/03z window and a little later than this as far
south as the LFK terminal. Outside convection, as the boundary
eases south and west through our airspace during this taf period
later this evening into the overnight hours and even into the
morning hours on Thursday, should see VFR ceilings becoming MVFR
and even a brief window of IFR ceilings. Have introduced another
period of VCTS at all terminal locations with ceilings improving
to MVFR conditions beginning at 18/15z on Thursday.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  85  72  91 /  60  60  40  30
MLU  72  84  71  89 /  60  60  40  30
DEQ  67  87  65  93 /  40  50   0  10
TXK  69  85  69  91 /  50  50  10  10
ELD  67  83  66  89 /  50  50  20  10
TYR  74  87  72  94 /  50  50  30  20
GGG  73  86  71  93 /  50  60  40  20
LFK  74  89  72  93 /  60  70  70  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Heat Advisory until 6 PM CDT this evening for LAZ001>003-010>013-
     017>022.

OK...None.
TX...Heat Advisory until 6 PM CDT this evening for TXZ124-136>138-
     149>153-165>167.

&&

SHORT TERM...13
LONG TERM....33
AVIATION...13
Hazardous weather outlook, Aug 17, 1:24 PM CDT, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
124 PM CDT Wed Aug 17 2022

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-181830-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-
Cass-
124 PM CDT Wed Aug 17 2022

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...This afternoon and tonight.

A weak surface front will focus an increase in scattered showers and
thunderstorms moving from north to south across the region during
the afternoon and late evening hours. Damaging winds from isolated
severe thunderstorms can not be ruled out over portions of Northeast
Texas, Southeast Oklahoma, and Southwest Arkansas, along with
isolated flash flooding from locally heavy downpours. Ahead of the
storms, hot conditions will continue over the region, with highs
ranging from the upper 80s to lower 100s. These temperatures,
combined with humidity, will result in heat index values up to 105
degrees.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The potential for isolated to scattered showers and thunderstorms
will linger over portions of the region through early next week, as
a series of frontal boundaries and disturbances move across the
region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-181830-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-
La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
124 PM CDT Wed Aug 17 2022

...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for north central Louisiana,
northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

Highs will top out in the upper 90s and lower 100s this afternoon.
These temperatures, combined with high humidity, will yield heat
index values between 105 and 109 degrees through the early evening
hours. A weak surface front will focus an increase in scattered
showers and thunderstorms moving from north to south across the
region during the afternoon and late evening hours. Damaging winds
from isolated severe thunderstorms can not be ruled out over East
Texas, North Louisiana, and Central Louisiana, along with isolated
flash flooding from locally heavy downpours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The potential for isolated to scattered showers and thunderstorms
will linger over portions of the region through early next week, as
a series of frontal boundaries and disturbances move across the
region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.

In the hours before

Special weather statement, Aug 17, 2:34 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
234 PM CDT Wed Aug 17 2022

TXZ136-172015-
Smith TX-
234 PM CDT Wed Aug 17 2022

...A strong thunderstorm will impact portions of southeastern Smith
County through 315 PM CDT...

At 234 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tyler, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tyler, Whitehouse and New Chapel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3249 9535 3236 9504 3214 9523 3234 9545
      3237 9545
TIME...MOT...LOC 1934Z 306DEG 7KT 3238 9534

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

33
Special weather statement, Aug 17, 3:08 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
308 PM CDT Wed Aug 17 2022

TXZ136-149-172100-
Cherokee TX-Smith TX-
308 PM CDT Wed Aug 17 2022

...A strong thunderstorm will impact portions of southern Smith and
north central Cherokee Counties through 400 PM CDT...

At 308 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chandler, or near Tyler, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tyler, Whitehouse, Bullard, Troup, Arp, Mount Selman, Mixon, Noonday
and New Chapel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3225 9547 3226 9547 3228 9546 3229 9545
      3230 9545 3231 9546 3236 9545 3237 9546
      3237 9547 3243 9542 3224 9499 3200 9520
      3224 9549
TIME...MOT...LOC 2008Z 306DEG 7KT 3232 9542

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

33
Special weather statement, Aug 17, 3:14 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
314 PM CDT Wed Aug 17 2022

LAZ018-172100-
Natchitoches LA-
314 PM CDT Wed Aug 17 2022

...A strong thunderstorm will impact portions of southeastern
Natchitoches Parish through 400 PM CDT...

At 314 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Kurthwood, or 16 miles south of Natchitoches, moving
southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bellwood, Chopin, Cloutierville, Gorum and Flora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3137 9303 3137 9309 3148 9322 3163 9309
      3150 9274 3148 9276 3146 9281 3144 9282
      3143 9284 3142 9285 3142 9287 3139 9289
      3139 9291 3137 9292 3137 9295 3135 9295
TIME...MOT...LOC 2014Z 305DEG 15KT 3152 9309

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

33
Special weather statement, Aug 17, 3:17 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
317 PM CDT Wed Aug 17 2022

LAZ018>020-172100-
Winn LA-Natchitoches LA-Grant LA-
317 PM CDT Wed Aug 17 2022

...A strong thunderstorm will impact portions of west central Grant,
central Natchitoches and southwestern Winn Parishes through 400 PM
CDT...

At 315 PM CDT, Doppler radar was tracking a strong thunderstorm over
Natchitoches, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Natchitoches, Campti, Montgomery, Allen, Natchez, Clarence, Atlanta,
Powhatan, Melrose, Grand Ecore, St. Maurice, Clear Lake, Bermuda and
Hagewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3175 9337 3195 9320 3186 9262 3156 9291
TIME...MOT...LOC 2015Z 298DEG 17KT 3179 9312

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

33
Special weather statement, Aug 17, 3:21 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
321 PM CDT Wed Aug 17 2022

TXZ108-109-172100-
Franklin TX-Titus TX-
321 PM CDT Wed Aug 17 2022

...A strong thunderstorm will impact portions of northern Franklin
and northern Titus Counties through 400 PM CDT...

At 320 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hagansport, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mount Pleasant, Hagansport, Mount Vernon, Winfield, Talco, Miller's
Cove and Monticello.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3336 9527 3337 9526 3337 9523 3338 9521
      3337 9519 3338 9517 3338 9515 3339 9513
      3339 9511 3331 9483 3306 9508 3325 9531
TIME...MOT...LOC 2020Z 305DEG 8KT 3335 9524

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

33
Special weather statement, Aug 17, 3:23 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
323 PM CDT Wed Aug 17 2022

LAZ020-022-172115-
La Salle LA-Grant LA-
323 PM CDT Wed Aug 17 2022

...A strong thunderstorm will impact portions of southeastern Grant
and central La Salle Parishes through 415 PM CDT...

At 323 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Midway, or 19 miles north of Pineville, moving
southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pollock, Nebo, Fishville, Rogers and Catahoula Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3141 9215 3143 9216 3145 9216 3146 9217
      3147 9216 3148 9218 3147 9219 3148 9221
      3145 9237 3154 9248 3168 9235 3159 9201
      3151 9201
TIME...MOT...LOC 2023Z 303DEG 11KT 3160 9233

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

33

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 3:37 AM CDTHeat AdvisorySHVAngelina, Cherokee, Gregg, Harrison, Marion, Nacogdoches and 8 more14 hr
Aug 17, 12:28 PM CDTSpecial Weather StatementSHVHarrison47 min
Aug 17, 1:16 PM CDTSpecial Weather StatementSHVGregg44 min
Aug 17, 1:31 PM CDTSpecial Weather StatementSHVPanola29 min
Aug 17, 1:34 PM CDTSevere Thunderstorm WarningSHVHarrison26 min
Aug 17, 1:48 PM CDTSpecial Weather StatementSHVGregg27 min
Aug 17, 2:16 PM CDTSpecial Weather StatementSHVPanola44 min
Aug 17, 2:29 PM CDTSpecial Weather StatementSHVPanola31 min
Aug 17, 2:34 PM CDTSpecial Weather StatementSHVSmith41 min
Aug 17, 3:08 PM CDTSpecial Weather StatementSHVSmith52 min
Aug 17, 3:21 PM CDTSpecial Weather StatementSHVFranklin, Titus39 min
Aug 17, 4:05 PM CDTSpecial Weather StatementSHVMorris, Titus25 min
Aug 17, 4:21 PM CDTSpecial Weather StatementSHVCherokee39 min
Aug 17, 4:40 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches65 min
Aug 17, 4:52 PM CDTSpecial Weather StatementSHVWood53 min
Aug 17, 5:03 PM CDTSpecial Weather StatementSHVCamp, Upshur27 min
Aug 17, 5:26 PM CDTSevere Thunderstorm WarningSHVSmith, Wood49 min
Aug 17, 5:47 PM CDTSevere Thunderstorm WarningSHVHarrison58 min
Aug 17, 5:50 PM CDTSpecial Weather StatementSHVNacogdoches25 min
Aug 17, 6:05 PM CDTSpecial Weather StatementSHVSan Augustine40 min
Aug 17, 6:09 PM CDTSpecial Weather StatementSHVSmith51 min
Aug 17, 6:15 PM CDTSpecial Weather StatementSHVWood45 min
Aug 17, 6:39 PM CDTSevere Thunderstorm WarningSHVSmith, Upshur, Wood51 min
Aug 17, 6:47 PM CDTSpecial Weather StatementSHVAngelina, San Augustine28 min
Aug 17, 1:42 PM CDTSpecial Weather StatementSHVDe Soto33 min
Aug 17, 1:55 PM CDTSevere Thunderstorm WarningSHVDe Soto35 min
Aug 17, 2:33 PM CDTSpecial Weather StatementSHVNatchitoches42 min
Aug 17, 3:14 PM CDTSpecial Weather StatementSHVNatchitoches46 min
Aug 17, 3:17 PM CDTSpecial Weather StatementSHVNatchitoches43 min
Aug 17, 3:23 PM CDTSpecial Weather StatementSHVLaSalle52 min
Aug 17, 4:15 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle60 min
Aug 17, 5:35 PM CDTSpecial Weather StatementSHVCaddo40 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.